MAUDE Adverse Event Report: STRAUB MEDICAL AG ROTAREXS 6F 135CM (STRAUB MEDICAL); ATHERECTOMY CATHETER

STRAUB MEDICAL AG ROTAREXS 6F 135CM (STRAUB MEDICAL); ATHERECTOMY CATHETER
Model Number ROTAREX®S 6F 135CM
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Stenosis (2263); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Suspect device not returned yet.The return of suspect device is expected.
 
Event or Problem Description
Left groin treating right leg.No access issues, no concern about case.Cto distal sfa, disease in common femoral.Crossed cto easily.Used ivis.Used rotarex in common fem, moved to distal sfa.2/3 the way through hit "rock", 80% stenosed.Bogged down.Clutched out twice, then pushed past the stenosis to treat farther down.Back and forth motion peck motion.Moved away and down tpt drunk.Noticed slower aspiration but working normal.Removed device, set aside, didn't notice tip was missing from device.Rotarex catheter fracture when crossing the bifurcation.Trouble putting balloon into sheath.Looked at flouro - saw helix inside of sheath, still on wire but distal to sheath.Used snare to remove device.Fragment was 1/3 of helix length.All got pushed out distal to sheath when balloon was put in.Added ~3min to case to retreive device.7fr cook ansel sheath, not a high flex.When wire pinned, when finishing up and getting ready to pull device out (finishing distal tpt trunk), the wire started to feel warm.Device running when removed through cto.
 
Additional Manufacturer Narrative
Device was discarded at the hospital.Investigation was performed without the device.

Brand Name
ROTAREXS 6F 135CM (STRAUB MEDICAL)
Common Device Name
ATHERECTOMY CATHETER
Manufacturer (Section D)
STRAUB MEDICAL AG
straubstrasse 12
wangs, sankt gallen 7323
SZ  7323
MDR Report Key10791987
Report Number3008439199-2020-00054
Device Sequence Number2549163
Product Code MCW
UDI-Device Identifier07640142810261
UDI-Public7640142810261
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K172315
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model NumberROTAREX®S 6F 135CM
Device Catalogue Number80237
Device Lot Number200600
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2020
Supplement Date Received by Manufacturer10/07/2020
Initial Report FDA Received Date11/05/2020
Supplement Report FDA Received Date01/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;